Loughborough University
Leicestershire, UK
LE11 3TU
+44 (0)1509 263171
Loughborough University

Loughborough University Institutional Repository

Please use this identifier to cite or link to this item: https://dspace.lboro.ac.uk/2134/773

Title: Diffraction by a gap in an infinite permeable breakwater
Authors: Bowen, Matthew K.
McIver, P.
Issue Date: 2000
Abstract: The linearized theory of water waves is used to study the diffraction of an incident wave by a gap in a permeable breakwater. Under the assumption that the wavelength is much greater than the thickness, the breakwater is replaced by a thin barrier and a suitable boundary condition applied on the barrier to model the permeability. A new Green’s function is used in an application of Green’s theorem to obtain an integral equation which is solved numerically to obtain the flow field. An approximate solution valid for large gaps is also given. Results are presented to illustrate the effects of permeability and changes in the angle of wave incidence.
Description: This is a pre-print. The definitive version: BOWEN, M.K. and McIVER, P., 2002. Diffraction by a gap in an infinite permeable breakwater. Journal of Waterway Port Coastal and Ocean Engineering, 128(1), pp. 2-9.
URI: https://dspace.lboro.ac.uk/2134/773
Appears in Collections:Pre-prints (Maths)

Files associated with this item:

File Description SizeFormat
00-36.pdf462.17 kBAdobe PDFView/Open

 

SFX Query

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.